MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI1027CST10
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on (b)(6) 2018, we received a complaint regarding the use of a single optima coil (10mm x 27cm complex standard coil)."during embolisation, the coil "made" a node, and was unable to be retrieved, the coil detached spontaneously during retrieval of mc / coil system.A stent retriever was used to retrieve the coil.Another one was used." the results of our investigation following return of the affected device, are summarized as follows: the optima complex standard coil investigation revealed the delivery pusher with the implant coil not attached.The detachment section pet was intact.The sr thread that holds the implant coil attached to the pusher coil was found fractured distal to the attachment zone.The end of the sr thread has an appearance of being stretched.Without inspection of the implant, further investigation of the product issue is not possible.Based on the provided information and the investigations results the reported complaint was confirmed as the coil was detached from the pusher, it is possible that the implant coil was exposed to a force that exceeds tensile specifications however, without the implant coil the root cause cannot be determined.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 121417b have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "during embolisation, the coil "made" a node, and was unable to be retrieved, the coil detached spontaneously during retrieval of mc / coil system.A stent retriever was used to retrieve the coil.Another one was used.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8167196
Report Number3009698517-2018-00015
Device Sequence Number2792462
Product Code HCG
UDI-Device Identifier00818053021916
UDI-Public00818053021916
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model NumberOPTI1027CST10
Device Lot Number121417B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;